|Severe eye inflammation problem
Feb 21, 2005
I have HIV. I have a cd4 count of 40 as of last test. Viral load is undetectable. Taking Sustiva and Truvada. Having problems with CMV retinitis and taking Valcyte for four months. According to my retinal specialist, the CMV is under control. My problem is that the iris of my left eye is severely inflammed and hasn't gotten better using the Valcyte. I have lost the vision in that eye completely. And a catarac has developed. Also taking fluconozole for a positive cryptococcus test and Bactrim for a possible toxoplasmosis diagnosis. Here's the real problem: the inflammation in my eye flares up quite often. Could this be related to a food alergy such as beef or cheese? I do not seem to have a problem with milk. When it flares up it seems like an allergy attack and I take an antihistamine and it clears up for a while. But my eye is still not getting better. Can you give me any direction?
Response from Dr. Frascino
You have a CD4 count of 40, CMV retinitis, iritis, cataracts, Cryptococcus and possible toxoplasmosis, and you are worried about a beef or cheese allergy? No, my friend, food allergy is not causing your left eye to become inflamed. Iritis can be caused by opportunistic infections and possibly even immune reconstitution syndrome, in which the immune system, as it improves on potential antiretroviral medications, is then able to mount a more aggressive inflammatory response. You need to be certain you are under the care of an HIV-knowledgeable ophthalmologist who is working closely with a competent and compassionate HIV specialist. Further evaluation of all of your opportunistic infections may well be warranted. Also, if your CD4 count is not rising, despite a nondetectable viral load, consideration may be given to trying a protease inhibitor-based regimen. In any case, there is certainly no doubt you have multiple significant problems that require considerable expertise and aggressive intervention. Food allergy is definitely not one of those problems.
Hope that helps.
Donation and a big thanks
hep c treatment side effects
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Purple Spots After Vaginal Sex With Condom Does It Mean I Have HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
- Genital Wart Statistics
- How Long After Sex Do Symptoms Of A Std Occur?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.